Alert archive / Missouri / River Flood Warnings in 2016
River Flood Warning 17, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Aug 14, 2016, 9:08 AM CDT for Pulaski County, Missouri. It took effect at Aug 15, 2016, 8:02 AM CDT. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2016, 9:08 AM CDT (14:08 UTC)
- In effect from
- Aug 15, 2016, 8:02 AM CDT
- Expired
- Aug 17, 2016, 4:47 AM CDT
- In force
- 45 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Piney at Ft. Wood - East Gate (BIGM7). The gauge peaked at 2.95 ft at Aug 17, 2016, 7:00 AM CDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06930060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
042
WGUS43 KSGF 141408
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
908 AM CDT SUN AUG 14 2016
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County.
.Heavy rainfall over the next 24 across the river basin will cause river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-150208-
/O.NEW.KSGF.FL.W.0017.160815T1302Z-160817T0947Z/
/BIGM7.2.ER.160815T1302Z.160816T0600Z.160817T0347Z.NO/
908 AM CDT SUN AUG 14 2016
The National Weather Service in Springfield has issued a
* From Monday morning...until further notice.
...For the Big Piney below Fort Leonard Wood East Gate...
* At 8:00 AM Sunday The stage was 2.4 feet.
* Flood stage is 8.0 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage by tomorrow
morning and continue to rise to near 15.2 feet by early Tuesday
morning. The river will fall below flood stage by Tuesday before
midnight.
* Impact...At 15.0 feet...Moderate flood stage. Water at the lower TA
250 Training Ground is three feet deep.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Big Piney River
Fort Leonard Wo 8 2.4 Sun 08 AM 7.5 14.9 4.8
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$2 follow-up statements
550
WGUS83 KSGF 150125
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
825 PM CDT SUN AUG 14 2016
...The Flood Warning continues for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
.Moderate to heavy rainfall Sunday into Monday morning across the area will cause river levels to
rise just above flood stage by Tuesday morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-151625-
/O.EXT.KSGF.FL.W.0017.160816T1048Z-160816T1930Z/
/BIGM7.1.ER.160816T1048Z.160816T1200Z.160816T1330Z.NO/
825 PM CDT SUN AUG 14 2016
...For the Big Piney below Fort Leonard Wood East Gate...
* At 8:00 PM Sunday The stage was 2.5 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by Tuesday morning and continue
to rise to near 8.1 feet by Tuesday morning. The river will fall
below flood stage by late Tuesday morning.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Big Piney River
Fort Leonard Wo 8 2.5 Sun 08 PM 8.1 5.3 3.8
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$906
WGUS83 KSGF 151327
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
827 AM CDT MON AUG 15 2016
...The Flood Warning is cancelled for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-151357-
/O.CAN.KSGF.FL.W.0017.000000T0000Z-160816T1930Z/
/BIGM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
827 AM CDT MON AUG 15 2016
The Flood Warning has been cancelled for The Big Piney below Fort
Leonard Wood East Gate.
* At 8:00 AM Monday The stage was 2.5 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will crest below flood stage at 2.9 feet
tomorrow early afternoon.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Tue Wed Thu
Big Piney River
Fort Leonard Wo 8 2.5 Mon 08 AM 2.8 2.7 2.5
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Aug 14, 6:46 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 14, 6:46 AM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
646 AM CDT SUN AUG 14 2016
.SHORT TERM...(Today and Tuesday)
A low to mid level zone of baroclinicity has shifted back into
south central Missouri overnight. This feature will stall across
this region, and become the focus for several rounds of showers
and thunderstorms over the next few days.
Currently light to moderate showers were impacting the eastern
Ozarks along this baroclinic zone, and is expected to expand and
persist through much of the day. It's quite possible that this
feature shifts as far west as Table Rock Lake, and extends roughly
up to Round Spring.
Several models suggest that this rainfall becomes quite intense
this afternoon and persists through the overnight hours. The
heaviest model precip was centered over the eastern Ozarks, or
near the Ozarks Scenic Riverways National Park.
Meanwhile, many locations north of Interstate 44 will remain dry
through today and tonight.
The stalled out frontal zone and overall synoptic set up does not
change much for Monday and Tuesday, as repeated showers and
thunderstorms impact areas of southern and eastern Missouri.
Rainfall rates could be very high with this activity leading to
incredible storm total amounts when considering the following
factors:
- Tropical airmass with PWATS in excess of 2 inches.
- Slow movement of convective elements and clusters.
- Baroclinic focus may not move much into Tuesday.
- Upper jet forcing will be ideal for continuous development.
Ultimately there could be a narrow zone of significant amounts
that the models are capturing with the type of rainfall rates we
are expecting.
.LONG TERM...(Monday through Saturday)
Models suggest that the rain will end by Tuesday evening, bringing
the possibility of dry weather back to the Ozarks Tuesday night
through Friday. However, this ridge is somewhat weak in nature,
so any small scale waves could trigger a storm cluster somewhere.
Ultimately there isn't clear cut forcing mechanism for any rain
during the Tuesday night through Friday time frame, but that
doesn't mean chances are zero.
Heading into next weekend, strong westerlies carve out a long wave
trough across the northern Plains and upper midwest. This will
force a decent cold front into southern Missouri, and provide
additional widespread rainfall to the area. Much cooler
temperatures and less humidity will be felt after this front moves
through.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 639 AM CDT Sun Aug 14 2016
For the KSGF/KJLN/KBBG tafs: A wave of low pressure now over east
TX will move northeast along a nearly stationary front into MO by
12z Monday morning. KBBG and to some extent KSGF will be the most
highly impacted. Expected prolonged periods of IFR conditions at
KBBG which will be closer to the front. KSGF will generally be vfr
until late in the taf period as the sfc low moves into the area.
KJLN looks to be far enough west to avoid lower ceilings, but
trends will be monitored.
&&
.SGF Watches/Warnings/Advisories...
MO...Flash Flood Watch through Tuesday morning for MOZ071-082-083-091-
092-095>098-103>106.
KS...NONE.
&&
SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...DSAHazardous weather outlook, Aug 14, 5:18 AM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 518 AM CDT SUN AUG 14 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151030- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 518 AM CDT SUN AUG 14 2016 ...FLASH FLOOD WATCH FOR PORTIONS OF SOUTHERN MISSOURI... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... MODERATE TO HEAVY RAIN IS LIKELY TODAY FOR AREAS ALONG AND SOUTH OF A LINE FROM BRANSON TO ROLLA. EXCESSIVE RAIN LEADING TO FLASH FLOODING IS EXPECTED. A FEW EMBEDDED THUNDERSTORMS ARE ALSO FORECASTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PERIODS OF HEAVY RAIN ARE LIKELY THROUGH TUESDAY ACROSS SOUTHERN MISSOURI. THE HEAVIEST RAIN IS EXPECTED TO OCCUR ALONG AND SOUTH OF A BRANSON TO ROLLA LINE THROUGH TUESDAY...WHERE THREE TO SEVEN INCHES OF RAIN WILL BE POSSIBLE. A NARROW AND LOCALIZED BAND OF HIGHER AMOUNTS IS ALSO POSSIBLE...LEADING TO FLASH FLOODING OF SMALL STREAMS...CREEKS...AND RIVERS. EMERGENCY MANAGEMENT DIRECTORS AND THOSE WITH INTERESTS ALONG AREA RIVERS AND IN FLOOD PRONE AREAS SHOULD CLOSELY MONITOR THE LATEST WEATHER INFORMATION OVER THE NEXT FEW DAYS. A SHARP CUTOFF TO THE RAIN IS EXPECTED...AND SMALL ADJUSTMENTS TO THE FORECAST COULD RESULT IN SIGNIFICANT CHANGES TO EXPECTED RAINFALL AMOUNTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Local storm report, Aug 14, 5:37 AM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
537 AM CDT SUN AUG 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD ALTON 36.69N 91.40W
08/13/2016 OREGON MO LAW ENFORCEMENT
DELAYED STORM REPORT...SEVERAL LOW WATER CROSSINGS HAD
WATER OVER THEM IN THE COUNTY DUE TO RAPIDLY RISING WATER
LATE SATURDAY AFTERNOON-EVENING
&&
BURCHFIELDLocal storm report, Aug 14, 7:41 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
741 AM CDT SUN AUG 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 5 S WILDERNESS 36.65N 91.20W
08/14/2016 M2.45 INCH OREGON MO MESONET
24 HOUR RAINFALL TOTAL OF 2.45 INCH AT
MESONET STATION ON ELEVEN POINT RIVER NEAR
BARDLEY.
&&
MBThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:21 PM CDT | Areal Flood Advisory | SGF | Oregon | 11 hr |
| Aug 14, 9:04 AM CDT | River Flood Watch | SGF | Pulaski | 54 hr |
| Aug 14, 9:04 AM CDT | River Flood Watch | SGF | Phelps | 4 days |
| Aug 14, 10:22 AM CDT | River Flood Watch | SGF | Shannon | 50 hr |
Nearby
River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.